Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 98, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 4, 2011, 9:31 AM EDT for Clinton County, Franklin County, New York; Franklin County, Grand Isle County, Vermont. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 9:31 AM EDT (13:31 UTC)
- Expired
- Sep 4, 2011, 10:30 AM EDT
- In force
- 59 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Franklin County, NY, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 40 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 9:53 AM EDT | TSTM WND DMG | Saranac, NY | TREE DOWN ON DOWNS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS51 KBTV 041331 SVRBTV NYC019-033-VTC011-013-041430- /O.NEW.KBTV.SV.W.0098.110904T1331Z-110904T1430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 931 AM EDT SUN SEP 4 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRAND ISLE COUNTY IN NORTHWEST VERMONT... CLINTON COUNTY IN NORTHERN NEW YORK... NORTHEASTERN FRANKLIN COUNTY IN NORTHERN NEW YORK... NORTHWESTERN FRANKLIN COUNTY IN NORTHWEST VERMONT... * UNTIL 1030 AM EDT. * AT 930 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MERRILL... MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... DANNEMORA...ELLENBURG DEPOT...JERICHO...MORRISONVILLE...SCIOTA... CHAZY...ROUSES POINT...SOUTH ALBURGH...WEST SWANTON...ALBURGH... HIGHGATE SPRINGS...HIGHGATE FALLS... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4484 7278 4454 7408 4500 7418 4502 7287 TIME...MOT...LOC 1331Z 246DEG 38KT 4477 7389 $$ NEILES
4 follow-up statements
594 WWUS51 KBTV 041352 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 952 AM EDT SUN SEP 4 2011 NYC019-033-VTC011-013-041430- /O.CON.KBTV.SV.W.0098.000000T0000Z-110904T1430Z/ GRAND ISLE VT-CLINTON NY-FRANKLIN NY-FRANKLIN VT- 952 AM EDT SUN SEP 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR NORTHEASTERN FRANKLIN AND CLINTON COUNTIES IN NORTHERN NEW YORK...AND NORTHWESTERN FRANKLIN AND NORTHERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT... AT 948 AM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR ALTONA...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... EXIT 41 I87...SCIOTA...CHAZY LANDING...ROUSES POINT...EAST ALBURGH...ALBURGH CENTER...EXIT 22 I89...HIGHGATE SPRINGS... THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4484 7278 4458 7392 4500 7408 4502 7287 TIME...MOT...LOC 1352Z 246DEG 38KT 4486 7360 $$ NEILES
507 WWUS51 KBTV 041409 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1009 AM EDT SUN SEP 4 2011 NYC033-041419- /O.CAN.KBTV.SV.W.0098.000000T0000Z-110904T1430Z/ FRANKLIN NY- 1009 AM EDT SUN SEP 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY IN NORTHERN NEW YORK IS CANCELLED... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. LAT...LON 4484 7278 4463 7369 4501 7371 4502 7287 TIME...MOT...LOC 1409Z 246DEG 38KT 4493 7337 $$ NYC019-VTC011-013-041430- /O.CON.KBTV.SV.W.0098.000000T0000Z-110904T1430Z/ GRAND ISLE VT-CLINTON NY-FRANKLIN VT- 1009 AM EDT SUN SEP 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...AND NORTHWESTERN FRANKLIN AND NORTHERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT... AT 1006 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CHAZY LANDING...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... EAST ALBURGH...ALBURGH CENTER...EAST HIGHGATE...FRANKLIN... THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4484 7278 4463 7369 4501 7371 4502 7287 TIME...MOT...LOC 1409Z 246DEG 38KT 4493 7337 $$ NEILES
535 WWUS51 KBTV 041418 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1018 AM EDT SUN SEP 4 2011 NYC019-VTC011-013-041430- /O.CON.KBTV.SV.W.0098.000000T0000Z-110904T1430Z/ GRAND ISLE VT-CLINTON NY-FRANKLIN VT- 1018 AM EDT SUN SEP 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...AND NORTHWESTERN FRANKLIN AND NORTHERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT... AT 1015 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR ALBURGH CENTER...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... EAST HIGHGATE...FRANKLIN... THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4484 7278 4466 7358 4501 7343 4502 7287 TIME...MOT...LOC 1418Z 246DEG 38KT 4497 7324 $$ NEILES
041 WWUS51 KBTV 041430 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1030 AM EDT SUN SEP 4 2011 NYC019-VTC011-013-041440- /O.EXP.KBTV.SV.W.0098.000000T0000Z-110904T1430Z/ GRAND ISLE VT-CLINTON NY-FRANKLIN VT- 1030 AM EDT SUN SEP 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...AND NORTHWESTERN FRANKLIN AND NORTHERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT HAS EXPIRED... THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE. HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE. IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. LAT...LON 4484 7278 4466 7358 4501 7343 4502 7287 TIME...MOT...LOC 1430Z 246DEG 38KT 4502 7307 $$ NEILES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 9:04 AM EDT, 27 minutes earlier.
Area forecast discussion, Sep 4, 9:04 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
904 AM EDT SUN SEP 4 2011
.SYNOPSIS...
VERY ACTIVE WEATHER IS EXPECTED TODAY THROUGH LABOR DAY ACROSS
THE ENTIRE NORTH COUNTRY. THE THREAT FOR SEVERE WEATHER WILL
EXIST THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS NORTHERN NEW
YORK AND NORTHWEST VERMONT. EVENTUALLY THE THREAT OF SEVERE
WEATHER WILL CHANGE TO A FLASH FLOODING THREAT AS HEAVY RAINS ARE
EXPECTED SUNDAY NIGHT THROUGH TUESDAY MORNING.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
AS OF 755 AM EDT SUNDAY...COMPOSITE ANALYSIS CONTINUES TO SHOW A
FAVORABLE SITUATION FOR STRONG TO SEVERE THUNDERSTORMS ACROSS A
GOOD PART OF THE NORTH COUNTRY THIS AFTERNOON AND TONIGHT. THE
MOST LIKELY AREA WILL BE ACROSS NORTHERN NEW YORK AND NORTHWEST
VERMONT. A COLD FRONT WILL APPROACH THE SAINT LAWRENCE VALLEY
LATE IN THE DAY AND ENHANCE THE POTENTIAL FOR THUNDERSTORMS.
TEMPERATURES IN THE LOWER TO MID 80S AND DEW POINTS AROUND 70
WILL HELP CREATE SUFFICIENT INSTABILITY OVER THE AREA AND
INCREASING DEEP LAYER SHEAR OVER NORTHERN NEW YORK/NORTHWEST
VERMONT WILL CAUSE STORMS TO BECOME STRONG OR SEVERE. WILL KEEP
ENHANCED WORDING IN THE FORECAST AS A RESULT. THE SOUTHWEST FLOW
ALOFT SUGGESTS STORMS WILL MOVE MORE NORTHEAST THAN PUSH
EASTWARD...THUS FAVORING THE NORTHERN NEW YORK AREAS. IN
ADDITION...PRECIPITABLE WATER VALUES WILL INCREASE OVER THE
REGION AS MOISTURE FROM TROPICAL STORM LEE PUSHES VALUES CLOSE TO
2.00 INCHES...WHICH IS 150-200 PERCENT ABOVE NORMAL. THUS LOOKING
AT THE POTENTIAL FOR FLASH FLOODING LATE IN THE DAY...AND
ESPECIALLY INTO THE EVENING HOURS.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY/...
AS OF 500 AM EDT SUNDAY...BY BEGINNING OF SHORT TERM
PERIOD...LONG WAVE TROUGH AT 500 MB WILL SETTLE IN OVER GREAT
LAKES AND PHASE WITH REMNANTS OF LEE OVER THE GULF COAST.
SOUTHWESTERLY FLOW AHEAD OF THE TROUGH WILL OPEN UP TROPICAL
CONNECTION TO MOISTURE. A SLOW MOVING SURFACE FRONT WILL PROVIDE
THE FOCUS FOR RAINFALL...AND FLOW AT ALL LEVELS FROM SOUTHWEST
PARALLEL TO FRONT WILL BE FAVORABLE FOR REPEATED ROUNDS OF
RAINFALL. HIGH PRECIPITABLE WATER 180 TO 200 PERCENT NORMAL...AND
WARM COALESCENCE CLOUD DEPTH OVER 3 KM FAVOR WARM RAIN PROCESSES
AND HEAVY RAINFALL RATES. STORM TOTAL QPF INDICATES 2-3 INCHES OF
RAIN ACROSS THE REGION... BUT ANY EMBEDDED THUNDERSTORMS COULD
PRODUCE TWICE THAT AMOUNT IN LOCALIZED AREAS. COMBINATION OF
TRAINING AND HEAVY RAINFALL WARRANT CONTINUATION OF WATCH THROUGH
TUESDAY MORNING...AS PREVIOUSLY ISSUED.
WILL SEE A TRANSITION TO MORE SYNOPTICALLY SUPPORTED GENERAL
RAINFALL MONDAY AND MONDAY NIGHT...AND SO WENT WITH RAIN AS
PRECIP TYPE WITH CHC THUNDER. THE MODELS...NAM MORE SO THAN GFS
AND ECMWF...SPIN UP A SURFACE LOW OVER SOUTHERN NEW ENGLAND ON
TUESDAY THAT COULD PROVIDE FOCUS FOR HEAVY RAINFALL. AS THIS
HAPPENS THE ASSOCIATED SURFACE FRONT PUSHES THROUGH THE FORECAST
AREA...WITH RAIN ENDING WEST TO EAST DURING THE DAY TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 900 AM EDT SUNDAY...HAVE UPDATED THE EXTENDED GRIDS THIS
MORNING...ANTICIPATING BUSY AFTERNOON AND POSSIBILITY THAT WE
WILL HAVE TO SKIP THE EXTENDED UPDATE THIS AFTERNOON. SURFACE
HIGH PRESSURE WILL BE OVER THE NORTH COUNTRY TUESDAY NIGHT AND
WILL SLIDE OFF THE COAST ON WEDNESDAY. ECMWF AND GFS CONTINUE TO
HANDLE TS KATIA DIFFERENTLY FOR THE SECOND HALF OF THE WEEK. GFS
MOVES THE STORM FASTER ALONG THE EAST COAST AND THEN OUTSIDE THE
BENCHMARK ON FRIDAY NIGHT. ECMWF CONTINUES TO BE MUCH
SLOWER...HOLDING KATIA STILL OFF THE COAST OF NORTH CAROLINA ON
SATURDAY...THEN SLOWLY ALONG THE EAST COAST AND OUTSIDE THE
BENCHMARK ON MONDAY. HAVE MENTIONED CHANCE POPS ACROSS OUR
SOUTHERN ZONES FOR TUESDAY NIGHT THROUGH WEDNESDAY AS MOISTURE
SPREADS NORTH AHEAD OF APPROACHING KATIA AND ASSOCIATED WITH A
SECOND WEAKER SURFACE LOW OVER THE OHIO VALLEY. THE FORECAST IS
DRY FROM THURSDAY ONWARD AT THIS TIME. ANY OF THIS EXTENDED
PORTION OF THE FORECAST COULD CHANGE DRASTICALLY DUE TO TRACK OF
KATIA.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
THROUGH 12Z MONDAY...CONDITIONS WILL IMPROVE TO VFR AS THE
MORNING WEARS ON. EXPECT STRONG TO POSSIBLY SEVERE THUNDERSTORMS
TO DEVELOP OVER NORTHERN NEW YORK AND NORTHWEST VERMONT BETWEEN
18Z AND 02Z. STRONG WINDS WILL BE THE MAIN THREAT ALONG WITH
HEAVY DOWNPOURS. THE STORMS WILL CAUSE IFR CONDITIONS. AFTER 02Z
SHOWERS WILL BE COMMON WITH MVFR CONDITIONS THROUGH THE END OF
THE PERIOD.
OUTLOOK 12Z MONDAY THROUGH THURSDAY...
12Z MONDAY THROUGH 18Z TUESDAY...PRIMARILY MVFR WITH PERIODS OF
IFR IN RAIN AND THUNDERSTORMS WITH SLOW MOVING FRONTAL SYSTEM.
18Z TUESDAY THROUGH 18Z THURSDAY...VFR AS FRONTAL SYSTEM
PROGRESSES EASTWARD.
&&
.HYDROLOGY...
AS OF 500 AM EDT SUNDAY...POTENTIAL REMAINS FOR FLASH FLOODING
TONIGHT THROUGH MONDAY NIGHT ACROSS THE NORTH COUNTRY. SATELLITE
IMAGERY NOW SHOWING THE DEEPER MOISTURE FROM TROPICAL STORM LEE
IN THE GULF OF MEXICO MOVING NORTH AND NORTHEAST AHEAD OF
DEVELOPING UPPER LEVEL TROUGH. THE SOUTHWEST FLOW ALOFT THAT IS
OCCURRING OVER THE NORTHEAST WILL CONTINUE TO TRANSPORT THIS
DEEPER MOISTURE INTO THE REGION...BRINGING PRECIPITABLE WATER
VALUES 150 TO 200 PERCENT ABOVE NORMAL. THUS THE IDEA OF 1 TO 3
INCHES OF RAIN WITH LOCALIZED AMOUNTS TO 4 INCHES LOOKS REAL GOOD
AND THUS HAVE MAINTAINED THE FLASH FLOOD WATCH. GIVEN THE WET AND
ERODED GROUND OVER PARTS OF NORTHEAST NEW YORK AND
CENTRAL/SOUTHERN VERMONT...IT WILL NOT TAKE MUCH TO CAUSE FLASH
FLOODING. PERSONS ACROSS THESE AREAS AND THOSE INVOLVED IN
RESPONSE AND RESTORATION EFFORTS WILL NEED TO MONITOR FUTURE
FORECASTS AND DISCUSSIONS FROM THE NATIONAL WEATHER SERVICE IN
BURLINGTON.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH TUESDAY
MORNING FOR VTZ001>012-016>019.
NY...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH TUESDAY
MORNING FOR NYZ026>031-034-035-087.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...HANSON
LONG TERM...NEILES
AVIATION...EVENSON/BOYD
HYDROLOGY...EVENSONHazardous weather outlook, Sep 4, 4:34 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 434 AM EDT SUN SEP 4 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-050845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 434 AM EDT SUN SEP 4 2011 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND CONTINUE THROUGH THE OVERNIGHT HOURS. THUNDERSTORMS WILL BE MORE NUMEROUS IN NORTHERN NEW YORK...ALTHOUGH BY EVENING STORMS MAY MOVE INTO VERMONT AS WELL. SOME STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Sep 4, 7:56 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 756 AM EDT SUN SEP 4 2011 NYZ026-029-087-041300- NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...STAR LAKE...OGDENSBURG... POTSDAM...GOUVERNEUR 756 AM EDT SUN SEP 4 2011 ...SPECIAL WEATHER STATEMENT... SHOWERS AND THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS SAINT LAWRENCE COUNTY. GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. AREAS WHICH WILL BE AFFECTED INCLUDE GOUVERNEUR...OGDENSBURG...MASSENA...AND POTSDAM. WHERE THE HEAVIEST RAIN FALLS...UP TO AN INCH OF HOUR CAN BE EXPECTED. MOST AREAS WILL HAVE AROUND A QUARTER TO A HALF AN INCH PER HOUR. NEILES
Special weather statement, Sep 4, 8:49 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 849 AM EDT SUN SEP 4 2011 NYZ026-027-029-030-034-087-041345- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WESTERN ESSEX NY- 849 AM EDT SUN SEP 4 2011 ...STRONG THUNDERSTORMS MOVING THROUGH EASTERN ST. LAWRENCE... FRANKLIN AND NORTHWESTERN ESSEX COUNTIES IN NORTHERN NEW YORK... AT 842 AM EDT...A LINE OF STRONG THUNDERSTORMS WERE OVER EASTERN SAINT LAWRENCE COUNTY MOVING INTO FRANKLIN COUNTY NEW YORK. THESE STORMS WERE MOVING NORTHEAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING RAINFALL OF AROUND A HALF AN INCH IN SHORT PERIOD OF TIME. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... WAWBEEK...AXTON LANDING...MADAWASKA...ST. REGIS MOUNTAIN...PAUL SMITHS...UPPER ST. REGIS...DEBAR MOUNTAIN...ONCHIOTA...WOLF POND... LOON LAKE...BURKE...BURKE CENTER... LAT...LON 4417 7395 4410 7471 4499 7488 4500 7405
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:49 AM EDT | Special Weather Statement | BTV | Franklin | 56 min |
| Sep 4, 9:45 AM EDT | Special Weather Statement | BTV | Essex | 60 min |
| Sep 4, 10:03 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 57 min |
| Sep 4, 2:43 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 44 min |
| Sep 4, 10:55 AM EDT | Special Weather Statement | BTV | Addison, Chittenden, Lamoille, Washington | 65 min |
| Sep 4, 11:06 AM EDT | Special Weather Statement | BTV | Franklin, Orleans | 54 min |
| Sep 4, 11:52 AM EDT | Special Weather Statement | BTV | Caledonia, Essex, Orange, Orleans, Washington | 53 min |
| Sep 4, 12:38 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orleans | 67 min |
| Sep 4, 1:54 PM EDT | Areal Flood Advisory | BTV | Caledonia, Essex, Orleans | 4 hr |
| Sep 4, 3:24 PM EDT | Special Weather Statement | BTV | Lamoille | 66 min |
| Sep 4, 3:40 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille, Orleans, Washington | 65 min |
| Sep 4, 3:53 PM EDT | Special Weather Statement | BTV | Franklin | 52 min |
| Sep 4, 3:55 PM EDT | Special Weather Statement | BTV | Franklin | 50 min |
| Sep 4, 3:59 PM EDT | Special Weather Statement | BTV | Franklin | 46 min |
| Sep 4, 4:27 PM EDT | Special Weather Statement | BTV | Essex | 33 min |
| Sep 4, 4:57 PM EDT | Areal Flood Advisory | BTV | Caledonia, Essex | 4 hr |
| Sep 4, 5:07 PM EDT | Special Weather Statement | BTV | Essex | 23 min |
| Sep 4, 6:30 PM EDT | Special Weather Statement | BTV | Rutland | 45 min |
| Sep 4, 6:55 PM EDT | Special Weather Statement | BTV | Chittenden | 50 min |
| Sep 4, 7:11 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Lamoille, Orleans | 64 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.